Alert archive / Missouri / Tornado Warnings in 2019

Tornado Warning 25, NWS Kansas City, MO

May 28, 2019Clay County, Ray County, Missouri

NWS Kansas City, MO issued this tornado warning at May 28, 2019, 8:02 PM CDT for Clay County, Ray County, Missouri. It was in force for 28 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2019, 8:02 PM CDT (01:02 UTC)
Expired
May 28, 2019, 8:30 PM CDT
In force
28 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Clay County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 61 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 8:05 PM CDTFUNNEL CLOUD1 N Mosby, MOLARGE ROTATING WALL CLOUD WITH POSSIBLE FUNNEL NORTH OF MOSBY.
May 28, 8:06 PM CDTTORNADO3 Ese Kearney, MOTORNADO CONFIRMED EAST OF KEARNEY.
May 28, 8:09 PM CDTTORNADOKearney, MODANGEROUS TORNADO OBSERVED BY OFF-DUTY NWS METEOROLOGIST EAST OF KEARNEY.
May 28, 8:10 PM CDTTORNADO2 Se Kearney, MOMAJOR HOUSE DAMAGE. ADDITIONALLY, ROADWAYS ARE BLOCKED BY DOWNED TREES POWER LINES.
May 28, 8:10 PM CDTTORNADO2 Se Kearney, MONWS STORM DAMAGE SURVEY TEAM CONFIRMED AN EF-2 TORNADO, WITH MAXIMUM WINDS OF 115 MPH AND A MAXIMUM WIDTH OF 400 YARDS, OCCURRED TUESDAY EVENING; BEGINNING 2 TO 3 MILES SOUTH AND SOUTHEAST OF KEARNEY, MO AND ENDING ABOUT 2 MILES NORTH OF EXCELSIOR SPRINGS, MO.
May 28, 8:10 PM CDTTORNADO2 Wnw Excelsior Springs, MOMAJOR HOUSE DAMAGE. ADDITIONALLY, ROADWAYS ARE BLOCKED BY DOWNED TREES AND POWER LINES.
May 28, 8:10 PM CDTTORNADO3 Nw Excelsior Springs, MOSIGNIFICANT TREE DAMAGE ALONG HIGHWAY 92 NEAR RA WITH TREES 8 TO 12 INCHES IN DIAMETER UPROOTED. DAMAGE TO SHUTTERS AND MINOR ROOF DAMAGE TO HOUSES AS WELL AS TO OUTBUILDINGS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 1:56 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 1.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2019-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1765 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2019-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1765 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
2.4
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted.

728 
WFUS53 KEAX 290102
TOREAX
MOC047-177-290130-
/O.NEW.KEAX.TO.W.0025.190529T0102Z-190529T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Kansas City/Pleasant Hill MO
802 PM CDT Tue May 28 2019

The National Weather Service in Pleasant Hill has issued a

* Tornado Warning for...
  Northeastern Clay County in west central Missouri...
  Northwestern Ray County in west central Missouri...

* Until 830 PM CDT.
    
* At 802 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Kearney, moving east at 35 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Excelsior Springs, Kearney, Lawson, Crystal Lakes, Excelsior
  Estates, Woods Heights, Rayville, Mosby, Homestead and
  Prathersville.

This includes Interstate 35 in Missouri between mile markers 26 and
27.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3929 9436 3938 9438 3949 9405 3932 9399
TIME...MOT...LOC 0102Z 251DEG 30KT 3934 9432 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Barham
6 follow-up statements
884 
WWUS53 KEAX 290106
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
806 PM CDT Tue May 28 2019

MOC047-177-290130-
/O.CON.KEAX.TO.W.0025.000000T0000Z-190529T0130Z/
Clay MO-Ray MO-
806 PM CDT Tue May 28 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHEASTERN CLAY AND NORTHWESTERN RAY COUNTIES...
    
At 806 PM CDT, a confirmed tornado was located near Kearney, moving
east at 35 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Excelsior Springs, Kearney, Lawson, Crystal Lakes, Excelsior Estates,
Woods Heights, Rayville, Mosby, Homestead and Prathersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3930 9435 3938 9437 3949 9405 3932 9399
TIME...MOT...LOC 0106Z 247DEG 29KT 3936 9429 

TORNADO...OBSERVED
HAIL...1.00IN

$$

Barham
205 
WWUS53 KEAX 290109
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
809 PM CDT Tue May 28 2019

MOC047-177-290130-
/O.CON.KEAX.TO.W.0025.000000T0000Z-190529T0130Z/
Clay MO-Ray MO-
809 PM CDT Tue May 28 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHEASTERN CLAY AND NORTHWESTERN RAY COUNTIES...
    
At 808 PM CDT, a confirmed large and extremely dangerous tornado was
located near Excelsior Springs, moving east at 35 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Excelsior Springs, Lawson, Crystal Lakes, Excelsior Estates, Woods
Heights, Rayville, Mosby, Homestead and Prathersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

A large and extremely dangerous tornado is on the ground. take
immediate tornado precautions. this is an emergency situation.

&&

LAT...LON 3931 9432 3939 9434 3949 9405 3935 9400
TIME...MOT...LOC 0108Z 247DEG 29KT 3936 9427 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.00IN

$$

Barham
094 
WWUS53 KEAX 290114
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
814 PM CDT Tue May 28 2019

MOC047-177-290130-
/O.CON.KEAX.TO.W.0025.000000T0000Z-190529T0130Z/
Clay MO-Ray MO-
814 PM CDT Tue May 28 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHEASTERN CLAY AND NORTHWESTERN RAY COUNTIES...
    
At 814 PM CDT, a confirmed large and extremely dangerous tornado was
located over Excelsior Estates, or over Excelsior Springs, moving
east at 25 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Excelsior Springs, Lawson, Crystal Lakes, Excelsior Estates, Woods
Heights, Rayville, Mosby, Homestead and Prathersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

A large and extremely dangerous tornado is on the ground. take
immediate tornado precautions. this is an emergency situation.

&&

LAT...LON 3932 9429 3940 9432 3949 9405 3936 9400
TIME...MOT...LOC 0114Z 253DEG 22KT 3937 9425 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.00IN

$$

Barham
515 
WWUS53 KEAX 290120
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
820 PM CDT Tue May 28 2019

MOC047-177-290130-
/O.CON.KEAX.TO.W.0025.000000T0000Z-190529T0130Z/
Clay MO-Ray MO-
820 PM CDT Tue May 28 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHEASTERN CLAY AND NORTHWESTERN RAY COUNTIES...
    
At 820 PM CDT, a confirmed large and extremely dangerous tornado was
located over Excelsior Estates, or near Lawson, moving northeast at
30 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Excelsior Springs, Lawson, Crystal Lakes, Excelsior Estates, Woods
Heights and Homestead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

A large and extremely dangerous tornado is on the ground. take
immediate tornado precautions. this is an emergency situation.

&&

LAT...LON 3933 9424 3941 9428 3949 9405 3936 9400
TIME...MOT...LOC 0120Z 245DEG 28KT 3939 9421 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.00IN

$$

Barham
359 
WWUS53 KEAX 290123
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
823 PM CDT Tue May 28 2019

MOC047-177-290130-
/O.CON.KEAX.TO.W.0025.000000T0000Z-190529T0130Z/
Clay MO-Ray MO-
823 PM CDT Tue May 28 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHEASTERN CLAY AND NORTHWESTERN RAY COUNTIES...
    
At 823 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Excelsior Estates, or near Lawson, moving east at 35
mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Excelsior Springs, Lawson, Crystal Lakes, Excelsior Estates, Woods
Heights and Homestead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3933 9424 3941 9428 3949 9405 3936 9400
TIME...MOT...LOC 0123Z 251DEG 30KT 3940 9417 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Barham
984 
WWUS53 KEAX 290126
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
826 PM CDT Tue May 28 2019

MOC047-177-290136-
/O.EXP.KEAX.TO.W.0025.000000T0000Z-190529T0130Z/
Clay MO-Ray MO-
826 PM CDT Tue May 28 2019

...THE TORNADO WARNING FOR NORTHEASTERN CLAY AND NORTHWESTERN RAY
COUNTIES WILL EXPIRE AT 830 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 1000 PM CDT for west central
Missouri.

LAT...LON 3933 9424 3941 9428 3949 9405 3936 9400
TIME...MOT...LOC 0126Z 251DEG 30KT 3940 9415 

$$

Barham

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at May 28, 6:20 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 28, 6:20 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
620 PM CDT Tue May 28 2019

.Discussion...
Issued at 324 PM CDT TUE MAY 28 2019

The main concern with this forecast continues to be the potential
for severe weather, with large hail, damaging winds, and tornadoes
possible, and flash flooding likely.

Early in the day and ongoing convection has added a bit of a wrench
into the outlook for this afternoon. The storms that moved across
northern MO earlier today helped reinforce an existing boundary
and also lay down a new boundary in our northeastern zones.
Synoptically, a stationary front is draped along the Missouri
River valley. This front was likely reinforced by the outflow and
the colder post- storm airmass in northern MO. As a result, we
have temperatures ranging from the lower 60s in northern MO to
the upper 70s in our southern zones. These warm temperatures are
in spite of thick low to mid-level cloud coverage. Models seem to
be resolving the low clouds well and the 18Z KTOP sounding shows
that there is minimal inhibition in the warm sector. Forecast
soundings show this as well and the end result of the low clouds
is to basically weaken low level lapse rates. Above this layer,
steep lapse rates exist. Given the steep mid-level lapse rates,
large hail is expected with any storm throughout the forecast
area. The weaker low level lapse rates may limit the damaging
wind potential. The tornado risk will remain and will likely
increase as stronger low-level flow moves over the region. This
will enhance the low-level helicity values after 22/23Z.
Additionally, if any storm is able to move along the boundary, the
tornado risk will increase significantly. The problem is that the
boundary is oriented west to east and right moving supercell
motion is northeast. It's not out of the question but there's a
stronger possibility of storms crossing the boundary and briefly
interacting with it than anchoring to it.

For the flash flood potential, the underlying conditions are
obviously saturated with most rivers in flood across the forecast
area. Flash flood guidance is very low and any new convection
exacerbates the ongoing issues. Earlier today, storms that moved
through the northeastern portions of the forecast area produced over
2 inches of rain in a short period of time. This a a testament to
the very high precipitable water values in excess of 1.6" across
the area and overspreading the warm front. So storms that are
north of the front will still be capable of very heavy rainfall.
In fact, north of the front should see the most widespread
rainfall, another 1 to 2 inches expected from this afternoon
through tonight. There will likely be pockets of heavier rain,
depending on where storms track and whether they train or not.
Rain should move east of the area tomorrow morning. There may be
some lingering showers/storms after 12Z tomorrow but the heaviest
rains will have moved away. So the flash flood watch ending at 12Z
looks good for now. The only change was to add a county of rows
southward.

For Wednesday into Wednesday night, the Tuesday/Tuesday night
convection will help push the front south of the forecast area.
There may be some showers/storms in our far southern area, but it
looks like the heaviest rain will stay south of our area. Finger
crossed, we can start to dry out, at least for a few days.

&&

.Aviation...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 619 PM CDT TUE MAY 28 2019

Combination of VFR and MVFR conditions currently prevail across
the state line terminals, but strong and dangerous thunderstorms
are rolling across the region, and will continue to do so through
about 03Z. Surface winds are expected top generally stay from the
south, veering a little to the west by Wednesday morning. These
storms have been producing considerable severe weather, so have
included hail in the forecast for the terminals.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Wednesday morning for KSZ102.

MO...Flash Flood Watch through Wednesday morning for MOZ001>008-
     011>017-020>025-032-033.

&&

Discussion...CDB
Aviation...Cutter
Hazardous weather outlook, May 28, 4:29 AM CDT, 15 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
429 AM CDT Tue May 28 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-290930-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
429 AM CDT Tue May 28 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Widespread severe storms are possible this afternoon and evening.
 Hazards include strong to damaging winds, large hail, and a few
 possible tornadoes. Flash flooding is possible tonight into
 Wednesday morning.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

 Storms capable of producing large hail and strong wind gusts are
 possible Wednesday afternoon and evening before dry conditions
 return to the area late Wednesday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, May 28, 5:43 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
543 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             3 ENE PRINCETON         40.41N 93.54W
05/28/2019  M0.70 INCH       MERCER             MO   TRAINED SPOTTER

&&

MMS
Special weather statement, May 28, 5:49 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
549 PM CDT Tue May 28 2019

KSZ025-102-MOZ011-282330-
Doniphan KS-Atchison KS-Holt MO-
549 PM CDT Tue May 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DONIPHAN...NORTH CENTRAL
ATCHISON AND SOUTH CENTRAL HOLT COUNTIES UNTIL 630 PM CDT...

At 549 PM CDT, Doppler radar was tracking a strong thunderstorm near
Everest, or 8 miles northeast of Horton, moving northeast at 50 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Highland, White Cloud, Denton, Severance, Huron, Leona, Iowa Point,
Fanning and Bendena.

A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Kansas.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Missouri.

LAT...LON 3965 9534 3997 9534 4000 9532 4000 9531
      4001 9531 3988 9503 3961 9528 3965 9537
TIME...MOT...LOC 2249Z 215DEG 44KT 3974 9540

Barham
Local storm report, May 28, 5:52 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
552 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     FLASH FLOOD      PRINCETON               40.40N 93.59W
05/28/2019                   MERCER             MO   EMERGENCY MNGR

&&
Local storm report, May 28, 6:37 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FLASH FLOOD      PRINCETON               40.40N 93.59W
05/28/2019                   MERCER             MO   TRAINED SPOTTER

            2.5 INCHES RAIN...BUSINESSES FLOODED.

&&

LAFLIN
Local storm report, May 28, 7:16 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
716 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TORNADO          3 SW MAYWOOD            39.11N 94.84W
05/28/2019                   WYANDOTTE          KS   STORM CHASER

            TREE RIPPED OUT OF GROUND AND HWY SIGN
            CRUMPLED LIKE PAPER ON INTERSTATE 70 NEAR
            BONNER SPRINGS.

&&

PP
Local storm report, May 28, 7:59 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     FUNNEL CLOUD     5 W KEARNEY             39.37N 94.46W
05/28/2019                   CLAY               MO   TRAINED SPOTTER

            FUNNEL CLOUD SPOTTED FROM HWY 92 WEST.
            FUNNEL HAS SINCE DISSIPATED BUT WALL CLOUD
            REMAINS.

&&

PP

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:09 PM CDTTornado Warning Tornado observedConsiderable damage threatEAXClay, Jackson, Platte29 min
May 28, 7:21 PM CDTFlash Flood WarningEAXAndrew, DeKalb, Gentry, Holt, Nodaway, Worth9 hr
May 28, 7:21 PM CDTSevere Thunderstorm WarningEAXClay, Platte24 min
May 28, 7:30 PM CDTFlash Flood WarningEAXClay, Clinton, Jackson6 hr
May 28, 7:50 PM CDTTornado WarningEAXClay25 min
May 28, 8:24 PM CDTFlash Flood WarningEAXCaldwell, Carroll, Chariton, Daviess, Linn, Livingston and 1 more6 hr
May 28, 8:25 PM CDTFlash Flood WarningEAXAdair, Macon9 hr
May 28, 9:07 PM CDTSpecial Weather StatementEAXAtchison38 min
May 28, 9:24 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway36 min
May 28, 9:43 PM CDTFlash Flood WarningEAXAdair, Grundy, Harrison, Mercer, Putnam, Schuyler and 1 more7 hr
May 28, 10:02 PM CDTSevere Thunderstorm WarningEAXAndrew, Atchison, Holt, Nodaway43 min
May 28, 10:37 PM CDTSevere Thunderstorm WarningEAXAndrew, Gentry, Holt, Nodaway23 min
May 28, 10:48 PM CDTSpecial Weather StatementEAXWorth27 min
May 28, 10:58 PM CDTSevere Thunderstorm WarningEAXAndrew, Gentry, Nodaway, Worth32 min
May 28, 11:19 PM CDTSpecial Weather StatementEAXDeKalb26 min
May 28, 11:26 PM CDTRiver Flood WarningEAXClay, Platte26 hr
May 28, 11:28 PM CDTSpecial Weather StatementEAXGentry, Harrison47 min
May 28, 11:34 PM CDTSpecial Weather StatementEAXDaviess41 min
May 28, 11:53 PM CDTSpecial Weather StatementEAXGrundy, Mercer37 min
May 29, 12:24 AM CDTSpecial Weather StatementEAXPutnam, Sullivan51 min
May 29, 12:26 AM CDTAreal Flood WarningEAXAtchison, Holt, Nodaway9 hr
May 29, 12:59 AM CDTSpecial Weather StatementEAXAdair, Schuyler, Sullivan46 min
May 29, 2:27 AM CDTAreal Flood WarningEAXCaldwell, Daviess, Linn, Livingston7 hr
May 29, 4:32 AM CDTAreal Flood WarningEAXAdair, Grundy, Harrison, Mercer, Putnam, Schuyler and 1 more5 hr
May 29, 4:33 AM CDTAreal Flood WarningEAXAndrew, DeKalb, Gentry, Holt, Nodaway, Worth5 hr
May 29, 4:50 AM CDTAreal Flood WarningEAXDaviess, Grundy, Harrison, Linn, Livingston, Sullivan4 hr
May 29, 4:52 AM CDTAreal Flood WarningEAXAdair, Macon4 hr
May 29, 9:01 AM CDTAreal Flood WarningEAXAndrew, Atchison, DeKalb, Gentry, Holt, Nodaway and 1 more24 hr
May 29, 9:08 AM CDTAreal Flood WarningEAXAdair, Caldwell, Daviess, Grundy, Harrison, Linn and 6 more24 hr

Nearby

Tornado Warnings in Missouri, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.